MAUDE Adverse Event Report: ARTHREX, INC. COMPRESSION FT SCREW, 3.5 MINI, 34 MM LENGTH; SCREW, FIXATION, BONE

ARTHREX, INC. COMPRESSION FT SCREW, 3.5 MINI, 34 MM LENGTH; SCREW, FIXATION, BONE
Catalog Number AR-8730-34H
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.No device malfunction identified and at this time it cannot be determined how the device may have caused or contributed to the patient's experience.An evaluation of the device cannot be performed as the device was discarded.Additional event information has not been made available.Device history record review revealed nothing relevant to this event.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Device reported to have been discarded.
 
Event or Problem Description
It was reported that during an orif left foot navicular procedure, the surgeon was inserting an ar-8730-34h, 3.5 mini compression ft screw 34 mm length.Upon insertion, the last 8 mm of the screw broke.The remaining 26 mm of the screw was left in the navicular as it was across the fracture plane and reported to be secure.A second mini compression screw of the same part and lot number was opened and used to complete the case.

Brand Name
COMPRESSION FT SCREW, 3.5 MINI, 34 MM LENGTH
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6442782
Report Number1220246-2017-00100
Device Sequence Number19208144
Product Code HWC
UDI-Device Identifier00888867127067
UDI-Public00888867127067
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K132217
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 03/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8730-34H
Device Lot Number10056718
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2017
Initial Report FDA Received Date03/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age18 YR